Alert archive / West Virginia / Blizzard Warnings in 2025
Blizzard Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this blizzard warning at Dec 9, 2025, 12:33 PM EST for Pocahontas County, Randolph County, Webster County, West Virginia. It took effect at Dec 10, 2025, 10:00 AM EST. It was in force for 24 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 9, 2025, 12:33 PM EST (17:33 UTC)
- In effect from
- Dec 10, 2025, 10:00 AM EST
- Expired
- Dec 11, 2025, 10:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 143 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 5:39 AM EST | SNOW 1.5 | 4 E Beverly, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010 WWUS41 KRLX 091733 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1233 PM EST Tue Dec 9 2025 WVZ522-523-526-100145- /O.UPG.KRLX.WS.A.0007.251210T1200Z-251211T1800Z/ /O.NEW.KRLX.BZ.W.0001.251210T1500Z-251211T1500Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1233 PM EST Tue Dec 9 2025 ...BLIZZARD WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 4 and 8 inches. Winds gusting as high as 45 mph. * WHERE...Northwest Pocahontas, Southeast Randolph, and Southeast Webster Counties. * WHEN...From 10 AM Wednesday to 10 AM EST Thursday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Wednesday morning and evening commutes. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...An initial band of snow will move in late Wednesday morning into early Wednesday afternoon, creating blizzard conditions. There could be a break from blizzard conditions Wednesday afternoon, before blizzard conditions set back in during the late afternoon or early evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ RPY
6 follow-up statements
200 WWUS41 KRLX 100227 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 927 PM EST Tue Dec 9 2025 WVZ522-523-526-101030- /O.CON.KRLX.BZ.W.0001.251210T1500Z-251211T1500Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 927 PM EST Tue Dec 9 2025 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 4 and 8 inches. Winds gusting as high as 45 mph. * WHERE...Northwest Pocahontas, Southeast Randolph, and Southeast Webster Counties. * WHEN...From 10 AM Wednesday to 10 AM EST Thursday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...An initial band of snow will move in late Wednesday morning into early Wednesday afternoon, creating blizzard conditions. There could be a break from blizzard conditions Wednesday afternoon, before blizzard conditions set back in during the late afternoon or early evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ TRM
582 WWUS41 KRLX 100505 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1205 AM EST Wed Dec 10 2025 WVZ522-523-526-101315- /O.CON.KRLX.BZ.W.0001.251210T1500Z-251211T1500Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 1205 AM EST Wed Dec 10 2025 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 4 and 8 inches with locally higher amounts likely. Winds gusting as high as 45 mph. * WHERE...Northwest Pocahontas, Southeast Randolph, and Southeast Webster Counties. * WHEN...From 10 AM Wednesday to 10 AM EST Thursday. * IMPACTS...Travel could be very difficult. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. Strong winds could cause tree damage. * ADDITIONAL DETAILS...An initial band of snow will move in late this morning into the early afternoon, creating blizzard conditions. There could be a break from blizzard conditions in the afternoon, before blizzard conditions set back in during the late afternoon or early evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ WVZ034-515>521-525-101315- /O.NEW.KRLX.WW.Y.0022.251210T2000Z-251211T1500Z/ Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Pineville, Summersville, Sophia, Meadow Bridge, Beckley, Mullens, Bradley, Montgomery, Richwood, Craigsville, Oak Hill, Oceana, Prosperity, Fayetteville, Webster Springs, Cowen, Holly River State Park, Elkins, and Birch River 1205 AM EST Wed Dec 10 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches with locally higher amounts possible. Winds gusting as high as 30 mph. * WHERE...Portions of northeast, southeast, and southern West Virginia. * WHEN...From 3 PM Wednesday to 10 AM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening and Thursday morning commutes. Gusty winds could bring down tree branches and cause patchy blowing snow which could reduce visibility at times. * ADDITIONAL DETAILS...This event will start as mostly rain with snow mixing in at times during the afternoon. Colder temperatures arrive in the evening and overnight hours which will result in a flash freeze and a change over to all snow. The evening and overnight hours is when a bulk of the accumulations will fall. Roads will be slick during the duration of this event. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ LTC
259 WWUS41 KRLX 101352 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 852 AM EST Wed Dec 10 2025 WVZ522-523-526-102200- /O.CON.KRLX.BZ.W.0001.251210T1500Z-251211T1500Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 852 AM EST Wed Dec 10 2025 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 4 and 8 inches with locally higher amounts likely. Winds gusting as high as 45 mph. * WHERE...Northwest Pocahontas, Southeast Randolph, and Southeast Webster Counties. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Travel could be very difficult. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ WVZ034-515>521-525-102200- /O.CON.KRLX.WW.Y.0022.251210T2000Z-251211T1500Z/ Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Richwood, Oceana, Meadow Bridge, Montgomery, Webster Springs, Craigsville, Pineville, Elkins, Birch River, Holly River State Park, Cowen, Summersville, Sophia, Bradley, Fayetteville, Oak Hill, Mullens, Prosperity, and Beckley 852 AM EST Wed Dec 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches. Winds gusting as high as 45 mph. * WHERE...Portions of northeast, southeast, and southern West Virginia. * WHEN...From 3 PM this afternoon to 10 AM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ RPY
278 WWUS41 KRLX 102156 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 456 PM EST Wed Dec 10 2025 WVZ522-523-526-110815- /O.CON.KRLX.BZ.W.0001.000000T0000Z-251211T1500Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 456 PM EST Wed Dec 10 2025 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 4 and 8 inches, with locally higher amounts likely. Winds gusting as high as 50 mph will result in significant blowing and drifting of snow, with visibility one-quarter mile or less expected at times. * WHERE...Northwest Pocahontas, Southeast Randolph, and Southeast Webster Counties. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. The hazardous conditions will impact the Wednesday evening and Thursday morning commutes. Gusty winds could bring down tree branches and result in isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ WVZ034-515>521-525-110815- /O.CON.KRLX.WW.Y.0022.000000T0000Z-251211T1500Z/ Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Richwood, Bradley, Birch River, Cowen, Prosperity, Fayetteville, Oceana, Webster Springs, Elkins, Pineville, Mullens, Holly River State Park, Oak Hill, Sophia, Beckley, Craigsville, Meadow Bridge, Montgomery, and Summersville 456 PM EST Wed Dec 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 4 inches, with locally higher amounts possible. Winds gusting as high as 40 mph could result in blowing snow with reduced visibility. * WHERE...Portions of northeast, southeast, and southern West Virginia. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening commute, and especially the Thursday morning commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ GW
283 WWUS41 KRLX 110813 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 313 AM EST Thu Dec 11 2025 WVZ522-523-526-111500- /O.CON.KRLX.BZ.W.0001.000000T0000Z-251211T1500Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 313 AM EST Thu Dec 11 2025 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Blizzard conditions. Additional snow accumulations of 1 to 2 inches expected. Locally higher amounts possible. Winds gusting as high as 45 mph. * WHERE...Northwest Pocahontas, Southeast Randolph, and Southeast Webster Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ VAZ003-004-WVZ024>026-033-111500- /O.EXA.KRLX.WW.Y.0022.000000T0000Z-251211T1500Z/ Dickenson-Buchanan-Mingo-Logan-Boone-McDowell- Including the cities of Welch, Gary, Logan, Man, Madison, Breaks Interstate Park, Hurley, Grundy, Chapmanville, Davenport, War, Vansant, Clintwood, and Williamson 313 AM EST Thu Dec 11 2025 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of 1 inch expected. Locally higher amounts possible. * WHERE...Portions of southwest Virginia and southern West Virginia. * WHEN...Until 10 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Thursday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ WVZ034-515>521-525-111500- /O.CON.KRLX.WW.Y.0022.000000T0000Z-251211T1500Z/ Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Bradley, Oak Hill, Birch River, Webster Springs, Cowen, Fayetteville, Pineville, Beckley, Mullens, Richwood, Sophia, Oceana, Summersville, Elkins, Montgomery, Prosperity, Holly River State Park, Meadow Bridge, and Craigsville 313 AM EST Thu Dec 11 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Snow expected. Snow accumulations up to one inch expected. Locally higher amounts possible. * WHERE...Portions of northeast, southeast, and southern West Virginia. * WHEN...Until 10 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Radar and models show banding snowfall continuing across the coalfields and southern mountains of Virginia and West Virginia this morning. Locally higher amounts greater than one inch are possible for locations that receive persistent heavy bands of snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1 or by accessing the online traffic and roadway portal for your state. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$
577 WWUS41 KRLX 111445 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 945 AM EST Thu Dec 11 2025 WVZ522-523-526-111545- /O.EXP.KRLX.BZ.W.0001.000000T0000Z-251211T1500Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 945 AM EST Thu Dec 11 2025 ...BLIZZARD WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... The threat has ended. $$ VAZ003-004-WVZ024>026-033-034-515>521-525-111545- /O.EXP.KRLX.WW.Y.0022.000000T0000Z-251211T1500Z/ Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster-Northwest Randolph- Including the cities of Beckley, Pineville, Craigsville, Cowen, Webster Springs, Hurley, Mullens, Prosperity, Breaks Interstate Park, Man, Logan, Montgomery, Davenport, Elkins, Chapmanville, Oceana, Bradley, Sophia, Richwood, Madison, Oak Hill, Birch River, Clintwood, Meadow Bridge, Fayetteville, Summersville, Vansant, Holly River State Park, War, Williamson, Welch, Gary, and Grundy 945 AM EST Thu Dec 11 2025 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... The threat has ended. $$ SL
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this blizzard warning went out at Dec 9, 5:40 AM EST, 6 hours 53 minutes earlier.
Area forecast discussion, Dec 9, 5:40 AM EST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
540 AM EST Tue Dec 9 2025
.SYNOPSIS...
Drier weather today with winds strengthening this evening. A
cold front brings more wintry weather to the mountains on
Wednesday with accumulating and blowing snow expected. Another
front crosses Friday with more snow and a deep freeze expected.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 540 AM Tuesday...
Going to extend the SPS for slick roads and black ice until 10
AM to cover the morning commute. Temperatures are in the teens
and lower 20s across the forecast area this morning, so
locations that saw snow yesterday will experience hazardous road
conditions this morning.
As of 205 AM Tuesday...
Snow showers are largely tapering off this morning as surface
high pressure nudges in from the west. Frigid temperatures have
been left in the wake of the exiting storm with lows in the
teens and low 20s expected across the forecast area this
morning. Black ice formation is likely from refreezing of any
water/melted snow, so surfaces will be slick. Issued statements
across most of the area until 6 AM highlighting hazardous road
conditions from black ice and any additional light snow
accumulations from the past few hours. Caution should be
exercised when traveling this morning.
Otherwise, drier weather is expected today, but gloomy
stratocumulus will continue to blanket most of the area this
morning. A warm front is supposed to cross the area today
allowing for low ceilings to break up and scatter while also
warming temperatures some. Highs will be in the upper 30s and
lower 40s across the lowlands, with the mountains remaining in
the upper 20s and 30s. If the warm front is delayed then low
clouds and colder temperatures will persist into the afternoon.
Southwesterly winds will be picking up this afternoon and
evening as a system approaches from the northwest. Wind gusts
between 15 and 30 mph could be possible across the higher
elevations of the mountains later this evening as a pressure
gradient aloft tightens ahead of an approaching cold front.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 330 AM Tuesday...
A bit of a complex scenario sets up in the short term as a cold
front is projected to cross the area Wednesday. This front looks
to bring mostly rain to the area, but the higher elevations of
the northeastern WV mountains will be cold enough to see
accumulating snow during the day Wednesday. Current Hi-Res
models and the NAM are starting to side with amounts between 4
and 8 inches across the higher ridges of Pocahontas, Randolph,
and Webster Counties. Southwest winds will also be gusty on
Wednesday, with gusts up to 50 mph possible across the higher
elevations of the mountains. This could lead to blowing and
drifting snow.
That said, issued a Winter Storm Watch for the aforementioned
counties from Wednesday morning until Thursday afternoon. The
need for a Winter Storm Warning and additional headlines
elsewhere will be re-examined today. Confidence is however
increasing for over 6 inches of snowfall and blowing snow that
reduces visibilities across the higher elevations.
Temperatures will be on the mild side for most locations on
Wednesday. The lowlands and portions of the mountains will be
in the 40s, while the northeastern mountains will stay locked
into the 30s with strong cold air advection moving in.
Rain in the lowlands will eventually switch over to all snow
Wednesday night into Thursday with the typical post-frontal
temperature crash and flash freeze. Light snowfall amounts of
1-2" will be possible in the foothills and southern mountains
with lesser amounts west.
High temperatures on Thursday will be colder. The lowlands will
remain in the low to mid 30s, with the mountains ranging
between the upper teens and upper 20s. Chances for snow showers
across the area Thursday and Thursday night with light
accumulations possible.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 345 AM Tuesday...
Active and frigid weather will be a staple for the long term
period. A series of disturbances take aim at our area sustaining rain
and snow chances Friday, Saturday, and Sunday. Models do not
entirely agree on timing and placement, so there is less
confidence with these systems and amounts of snow expected.
A notable change with this update will be the temperatures,
particularly Saturday's highs. Current guidance brings the
lowlands into the mid to upper 30s, compared to previous runs
which kept the area in the 20s. There is noticeably warmer air
aloft on soundings for Saturday with less -20C temperatures
being shown.
Still the potential for frigid and bitter temperatures remains,
especially Sunday into Monday with lows in the teens and single
digits being projected. Dangerous wind chills across the
mountains could warrant some wind chill headlines Sunday night
into Monday morning.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
As of 525 AM Tuesday...
MVFR/IFR stratocumulus continues through the morning, especially across
the mountains and foothills. Drier weather is expected today.
Ceilings rapidly break up and scatter after ~18z as a warm front
slides through.
Winds will be light and SSW'rly, but will be increasing by ~18z
with gusts between 10 and 20 knots in the afternoon. Expecting
gusty winds Tuesday night, especially across the mountains. A
low-level jet arrives later this evening with 40-50 knot crossover
winds. Allowed LLWS in the TAF at a few sites where surface
winds were not as gusty as the crossover winds at about 1k-2k
feet AGL.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of improvement to VFR for some sites
may vary today.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 12/09/25
UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
EST 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16
CRW CONSISTENCY L L L L L H H H H H H H
HTS CONSISTENCY H H H M M H H H H H H H
BKW CONSISTENCY M H M H M L H H H H H H
EKN CONSISTENCY H H H M M H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H L M H M M H H H H H
AFTER 12Z WEDNESDAY...
IFR conditions are possible area-wide Wednesday and Thursday
with rain and snow. All snow is expected Wednesday night and
Thursday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Storm Watch from Wednesday morning through Thursday
afternoon for WVZ522-523-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...LTC
NEAR TERM...LTC
SHORT TERM...LTC
LONG TERM...LTC
AVIATION...LTCIn the hours before
Local storm report, Dec 9, 11:43 AM EST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1143 AM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Snow 3 NNE Babcock State Par 38.04N 80.95W
12/08/2025 E6.0 Inch Fayette WV Dept of Highways
&&Local storm report, Dec 9, 11:53 AM EST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1153 AM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Snow 2 SE Glen Daniel 37.76N 81.32W
12/08/2025 E5.0 Inch Raleigh WV Trained Spotter
&&Local storm report, Dec 9, 11:58 AM EST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1158 AM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Snow Ashland 38.48N 82.64W
12/08/2025 E3.0 Inch Boyd KY Dept of Highways
Department of Highways estimates
approximately 3 inches fell in the Ashland
area.
&&
GWLocal storm report, Dec 9, 12:07 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1207 PM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Snow 3 SSE Arnoldsburg 38.75N 81.10W
12/08/2025 E5.0 Inch Calhoun WV Dept of Highways
Department of Highways estimates
approximately 5 inches of snow fell across
southern portions of Calhoun County.
&&
GWLocal storm report, Dec 9, 12:14 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1214 PM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Snow 5 E Red Jacket 37.64N 82.04W
12/08/2025 E3.5 Inch Mingo WV Dept of Highways
Department of Highways estimates
approximately 3 to 4 inches fell across the
higher elevations of southern Mingo County.
&&
GWLocal storm report, Dec 9, 12:27 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1227 PM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Snow Chapmanville 37.97N 82.02W
12/08/2025 E3.0 Inch Logan WV Dept of Highways
Department of Highways estimates
approximately 2.5 to 3 inches of snow fell
in the Chapmanville area.
&&
GWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 1:11 AM EST | Winter Storm Watch | RLX | Pocahontas, Randolph, Webster | 11 hr |
Nearby
Blizzard Warnings in West Virginia, 2025Every blizzard warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.